MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION TRIAL OFFSET 3MM; REUSABLE INSTRUMENT FOR KNEE SURGERIES

MEDACTA INTERNATIONAL SA GMK-REVISION TRIAL OFFSET 3MM; REUSABLE INSTRUMENT FOR KNEE SURGERIES
Catalog Number 02.07.10.8651
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 08 november 2023.Lot 2257626: (b)(4) items manufactured and released on 03-jan-2023.No anomalies found related to the problem.To date, another similar event has been reported on the same lot.Clinical evaluation performed by medical affairs director: during a tka revision procedure, the trial components disassembled when hammered upwards to remove them from the tibial bone.An elastic clip gave way and the lower part of the trial component, along with the intramedullary stem, remained in the tibial bone.When trying to withdraw the locked components using a second trial offset, the same problem happened again, and the surgeon decided to open the tibial bone and manually free the locked components.Apparently, the stem-offset assembly got stuck in the tibia canal and when hammered to be retrieved, it disassembled.We cannot judge if the locking of the stem in the canal was due to exceptional circumstances, such as, for instance, a particularly narrow or warped canal, excessive press-fit, or orientation defect.The causes of the lock-up cannot be determined with the information at hand.The tibia was then closed with cerclage and final implants were positioned and cemented.There is no specific clinical cause for the adverse event, which resulted in lengthening of the operation time and hopefully no further complications, if the cabled bone can heal successfully and sustain the implants.Analysis performed by r&d manager: the performed analysis confirmed that the antirotational insert of the trial offset has been disassembled from the main body during trial removal from the bone.During extraction of the system consisting of extension stem, trial offset and trial keel assembly from the bone, the elastic clipping of the threaded insert of the trial offset is unable to withstand the blows and disengages from the offset body itself.
 
Event or Problem Description
The anti-rotational insert of the trial offset 3mm broke during the removal of the trial assembly.To remove the trial stem from the intramedullary canal, the surgeon tried to engage it with a second trial offset (5 mm) but it broke as well.The surgeon had to open the tibial bone up to the apex and then perform a tibial cerclage.There was 1 hour and a half of delay in the surgery due to this event.Total surgery time: about 3 hours.
 
Additional Manufacturer Narrative
Corrected data: on (b)(6), 2024, fda informed us that the incorrect product code had been entered in the emdr form.

Brand Name
GMK-REVISION TRIAL OFFSET 3MM
Common Device Name
REUSABLE INSTRUMENT FOR KNEE SURGERIES
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18256291
Report Number3005180920-2023-00923
Device Sequence Number5805242
Product Code LXH
UDI-Device Identifier07630345713148
UDI-Public07630345713148
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.07.10.8651
Device Lot Number2257626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer11/06/2023
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite